Alert archive / Ohio / Flash Flood Warnings in 2015
Flash Flood Warning 3, NWS Pittsburgh, PA
NWS Pittsburgh, PA issued this flash flood warning at Apr 9, 2015, 8:45 PM EDT for 4 counties in Ohio. It was in force for 3 hr. 6 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 9, 2015, 8:45 PM EDT (00:45 UTC)
- Expired
- Apr 9, 2015, 11:45 PM EDT
- In force
- 3 hr
- Issued by
- NWS Pittsburgh, PA
- Area
- Storm-based polygon
- Flood severity
- None
Counties Carroll County, OH, Guernsey County, OH, Harrison County, OH, Tuscarawas County, OH
The radar
The Pittsburgh radar (KPBZ), 77 km from the middle of the area, began a volume at 00:47 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 9, 10:30 PM EDT | FLASH FLOOD | Bowerston, OH | BUSINESSES FLOODED IN TOWN |
| Apr 9, 10:30 PM EDT | FLASH FLOOD | Bowerston, OH | |
| Apr 9, 10:35 PM EDT | FLASH FLOOD | 3 Ese Stillwater, OH | |
| Apr 9, 10:35 PM EDT | FLASH FLOOD | 3 Ssw Feed Springs, OH | WEAVERS RUN ROAD WASHED OUT AT PLUM RUN RD |
| Apr 9, 10:36 PM EDT | FLASH FLOOD | 1 Se Station 15, OH | PLUM RUN RD WASHED OUT NEAR US ROUTE 250 |
| Apr 9, 10:36 PM EDT | FLASH FLOOD | 5 Sw Bowerston, OH |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 6 storm reports to this flash flood warning; the first came 105 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Pittsburgh, PA (KAGC), launched 00:00Z, 0.8 hours before the alert went out and 86 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 30 J/kg
- Mixed-layer CIN
- -172 J/kg
- Mixed-layer LCL
- 1143 m above ground
- 0-6 km bulk shear
- 45 kt
- 0-1 km storm-relative helicity
- 227 m²/s²
- 0-3 km storm-relative helicity
- 339 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
883
WGUS51 KPBZ 100045
FFWPBZ
OHC019-059-067-157-100345-
/O.NEW.KPBZ.FF.W.0003.150410T0045Z-150410T0345Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE PITTSBURGH PA
845 PM EDT THU APR 9 2015
THE NATIONAL WEATHER SERVICE IN PITTSBURGH HAS ISSUED A
* FLASH FLOOD WARNING FOR...
NORTHEASTERN GUERNSEY COUNTY IN EAST CENTRAL OHIO...
WESTERN HARRISON COUNTY IN EAST CENTRAL OHIO...
SOUTHERN CARROLL COUNTY IN EAST CENTRAL OHIO...
SOUTHEASTERN TUSCARAWAS COUNTY IN EAST CENTRAL OHIO...
* UNTIL 1145 PM EDT
* AT 841 PM EDT...EMERGENCY MANAGEMENT REPORTED THAT WATER IS
OVERTOPPING STONY LAKE DAM IN PERRY TOWNSHIP...AND HAS WASHED OUT
BRAMBLE ROAD AND EASTSIDE DRIVE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOVE TO HIGHER GROUND NOW. ACT QUICKLY TO PROTECT YOUR LIFE.
PLEASE REPORT FLOODING TO YOUR LOCAL LAW ENFORCEMENT AGENCY WHEN YOU
CAN DO SO SAFELY.
&&
LAT...LON 4057 8117 4053 8092 4047 8092 4047 8094
4042 8094 4015 8125 4021 8158
$$
CL1 follow-up statement
893
WGUS71 KPBZ 100151
FFSPBZ
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
951 PM EDT THU APR 9 2015
OHC019-059-067-157-100345-
/O.CON.KPBZ.FF.W.0003.000000T0000Z-150410T0345Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
GUERNSEY OH-HARRISON OH-CARROLL OH-TUSCARAWAS OH-
951 PM EDT THU APR 9 2015
...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1145 PM EDT FOR
NORTHEASTERN GUERNSEY...WESTERN HARRISON...SOUTHERN CARROLL AND
SOUTHEASTERN TUSCARAWAS COUNTIES...
AT 950 PM EDT...DOPPLER RADAR INDICATED THAT SHOWERS AND
THUNDERSTORMS WERE MOVING BACK INTO THE WARNED AREA. AN ADDITIONAL
HALF INCH OF RAIN MAY FALL IN LOCALIZED AREAS OVER THE NEXT HOUR.
THIS WILL CONTINUE OR EXACERBATE ANY ONGOING FLOODING.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING.
PLEASE REPORT FLOODING TO YOUR LOCAL LAW ENFORCEMENT AGENCY WHEN YOU
CAN DO SO SAFELY.
&&
LAT...LON 4057 8117 4053 8092 4047 8092 4047 8094
4042 8094 4015 8125 4021 8158
$$
CLWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pittsburgh, PA wrote its last area forecast discussion before this flash flood warning went out at Apr 9, 6:40 PM EDT, 2 hours 5 minutes earlier.
Area forecast discussion, Apr 9, 6:40 PM EDT, 2 hours 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PITTSBURGH PA
640 PM EDT THU APR 9 2015
.SYNOPSIS...
SHOWERS AND THUNDERSTORMS WILL CONTINUE UNTIL A COLD FRONT PASSES
BY EARLY FRIDAY. HIGH PRESSURE WILL KEEP CONDITIONS DRY THROUGH
THE WEEKEND.
&&
.NEAR TERM /UNTIL 10 PM THIS EVENING/...
SHOWERS AND THUNDERSTORMS WILL CONTINUE TO MOVE EASTWARD ACROSS
THE REGION INTO EARLY EVENING. LATEST RADAR SHOWS A LINE OF
STRONG STORMS ACROSS EASTERN OHIO JUST GETTING READY TO CROSS OVER
INTO WESTERN PA. THESE STORMS ARE EXPECTED TO HOLD TOGETHER AS
MESOSCALE ANALYSIS OVER THE PAST HOUR SHOWS HIGHER MUCAPE VALUES
EXPANDING EAST INTO WESTERN PA ZONES WITH NO CIN TO SPEAK OF WHILE HIRES
RAPID UPDATE MODELS SHOW THIS TREND CONTINUING CROSS THE FORECAST
AREA INTO CENTRAL PA THROUGH EARLY EVENING.
NO MAJOR CHANGES TO THE FORECAST HAVE BEEN NEEDED THUS FAR...AND
NOT ANTICIPATED INTO EARLY EVENING BASED ON LATEST TRENDS.
A RISK OF ISOLATED SEVERE THUNDERSTORMS WILL CONTINUE INTO THE
EVENING ACROSS THE REGION WITH DAMAGING WIND GUSTS THE MAIN
THREAT.
ACROSS THE WEST AND SOUTH...RECENT RAINFALL HAS KEPT THE GROUND
WELL SATURATED AND ANY FURTHER SUFFICIENT RAINFALL COULD POSE A
FLASH FLOOD. HENCE...THE FLASH FLOOD WATCH CONTINUES THROUGH
FRIDAY.
&&
.SHORT TERM /10 PM THIS EVENING THROUGH SUNDAY NIGHT/...
A LULL IN PRECIPITATION CAN BE EXPECTED EARLY TONIGHT BEFORE THE
COLD FRONT APPROACHES FROM THE WEST. THE FRONT WILL PUSH EAST
FRIDAY MORNING...DECREASING SHOWER/STORM CHANCES IN ITS WAKE.
EXPECT CONDITIONS TO IMPROVE FROM THE WEST FRIDAY AFTERNOON AS
COOLER AND DRIER AIR FILTERS INTO THE AREA.
HIGH PRESSURE WILL DOMINATE THE REGION THROUGH THE WEEKEND BUT NOTICEABLY
COOLER AIR WILL MOVE IN BEHIND THE FRONT ON SATURDAY WHICH WILL
CAUSE BELOW NORMAL TEMPERATURES. TEMPERATURES ON SUNDAY WILL
SETTLE TO NORMAL VALUES.
&&
.LONG TERM /MONDAY THROUGH THURSDAY/...
TEMPERATURES WARM ON SUNDAY WITH MORE NORMAL READINGS EXPECTED
THROUGH THE REMAINDER OF THE LONG TERM. NEXT SYSTEM WILL BRING THE
RISK FOR SHOWERS AND STORMS EARLY NEXT WEEK.
&&
.AVIATION /22Z THURSDAY THROUGH TUESDAY/...
TAFS HAVE BEEN UPDATED TO BETTER TIME OCCURENCE OF THUNDERSTORMS
THIS EVENING WITH THE MAIN ACTIVITY ASSOCIATED WITH A LINE OF
STORMS JUST NOW ABOUT TO CROSS INTO SOUTHWESTERN PA. CHANCES OF
SHOWERS/THUNDERSTORMS WILL CONTINUE THROUGH THE EVENING AS A COLD
FRONT APPROACHES THE REGION. PERIODIC RESTRICTIONS...INCLUDING IFR
IN HEAVIER RAIN ASSOCIATED WITH THUNDERSTORMS WILL BE POSSIBLE.
THE MAIN IMPACT MOST LIKELY WITH ANY THUNDERSTORMS WILL BE GUSTY
WINDS...WITH GUSTS OVER 40KTS POSSIBLE...AS WELL AS SMALL HAIL.
.OUTLOOK.../FRIDAY NIGHT THROUGH SUNDAY/...
BUILDING HIGH PRESSURE WILL IMPROVE CONDITIONS FOR THE WEEKEND.
&&
.PBZ WATCHES/WARNINGS/ADVISORIES...
MD...NONE.
OH...FLASH FLOOD WATCH THROUGH FRIDAY MORNING FOR OHZ039-048-049-
057>059-068-069.
PA...NONE.
WV...FLASH FLOOD WATCH THROUGH FRIDAY MORNING FOR WVZ004-012-021-
022.
&&Hazardous weather outlook, Apr 9, 7:50 PM EDT, 55 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PITTSBURGH PA 750 PM EDT THU APR 9 2015 MDZ001-WVZ023-041-110000- GARRETT-PRESTON-TUCKER- 750 PM EDT THU APR 9 2015 ...SEVERE THUNDERSTORM WATCH 45 IN EFFECT UNTIL 10 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MARYLAND AND NORTHERN WEST VIRGINIA. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. OHZ039-048-049-057>059-068-069-WVZ004-012-021-022-110000- TUSCARAWAS-COSHOCTON-HARRISON-MUSKINGUM-GUERNSEY-BELMONT-NOBLE- MONROE-MARSHALL-WETZEL-MARION-MONONGALIA- 750 PM EDT THU APR 9 2015 ...FLASH FLOOD WATCH IN EFFECT THROUGH FRIDAY MORNING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL OHIO...NORTHERN WEST VIRGINIA AND NORTHERN PANHANDLE OF WEST VIRGINIA. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLASH FLOOD WATCH. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLASH FLOOD WATCH. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
In the hours before
Local storm report, Apr 9, 7:24 PM EDT, 1 hour 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
724 PM EDT THU APR 09 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0721 PM FLASH FLOOD OLD WASHINGTON 40.04N 81.45W
04/09/2015 GUERNSEY OH LAW ENFORCEMENT
SR 285 CLOSED DUE TO HIGH WATER
&&
EVENT NUMBER PBZ1501642
98Local storm report, Apr 9, 7:27 PM EDT, 1 hour 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
727 PM EDT THU APR 09 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0620 PM TSTM WND DMG NORTH VERSAILLES 40.38N 79.81W
04/09/2015 ALLEGHENY PA SOCIAL MEDIA
TREES DOWN
&&
EVENT NUMBER PBZ1501643
98Local storm report, Apr 9, 7:30 PM EDT, 1 hour 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
730 PM EDT THU APR 09 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0545 PM TSTM WND DMG 2 SW WEST MIDDLETOWN 40.23N 80.46W
04/09/2015 WASHINGTON PA EMERGENCY MNGR
POWER LINES ON SCENIC DR AT CHESTNUT RD
0550 PM TSTM WND DMG COON ISLAND 40.11N 80.47W
04/09/2015 WASHINGTON PA EMERGENCY MNGR
POWER LINES DOWN ON OLD NATIONAL PIKE
0550 PM TSTM WND DMG 1 WSW REA 40.27N 80.42W
04/09/2015 WASHINGTON PA EMERGENCY MNGR
TREE DOWN ACROSS AVELLA RD
0555 PM TSTM WND DMG 1 WSW PRIMROSE 40.35N 80.29W
04/09/2015 WASHINGTON PA EMERGENCY MNGR
TREE AND WIRES ACROSS BOWEN RD AT CHERRY VALLEY RD
0600 PM TSTM WND DMG ENTERPRISE 40.20N 80.24W
04/09/2015 WASHINGTON PA EMERGENCY MNGR
TREE AND WIRES DOWN ON FIRE AT 27 NANNIE ST.
0600 PM TSTM WND DMG 1 W REISSING 40.34N 80.22W
04/09/2015 WASHINGTON PA EMERGENCY MNGR
TREES BLOCKING INTERSECTION OF GRANGE RD AT PROFIO RD
0600 PM TSTM WND DMG 1 SE CANDOR 40.39N 80.30W
04/09/2015 WASHINGTON PA EMERGENCY MNGR
TREE AND WIRES DOWN ON FIRE AT MIDWAY CANDOR RD AT
SHAFFER RD
0600 PM TSTM WND DMG MONINGER 40.24N 80.21W
04/09/2015 WASHINGTON PA EMERGENCY MNGR
TREES AND WIRES BLOCKING WEST LIBERTY ROAD
0605 PM TSTM WND DMG COWDEN 40.32N 80.20W
04/09/2015 WASHINGTON PA EMERGENCY MNGR
TREES AND WIRES DOWN
&&
EVENT NUMBER PBZ1501644
EVENT NUMBER PBZ1501645
EVENT NUMBER PBZ1501646
EVENT NUMBER PBZ1501647
EVENT NUMBER PBZ1501648
EVENT NUMBER PBZ1501649
EVENT NUMBER PBZ1501650
EVENT NUMBER PBZ1501651
EVENT NUMBER PBZ1501652
XXLocal storm report, Apr 9, 7:38 PM EDT, 1 hour 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
738 PM EDT THU APR 09 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0559 PM HAIL NESHANNOCK 41.22N 80.40W
04/09/2015 M0.88 INCH MERCER PA SOCIAL MEDIA
&&
EVENT NUMBER PBZ1501653
FRIESLocal storm report, Apr 9, 7:48 PM EDT, 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
748 PM EDT THU APR 09 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0550 PM TSTM WND DMG 2 SE P AND W PATCH 40.25N 80.46W
04/09/2015 WASHINGTON PA EMERGENCY MNGR
TREE BLOCKING WASHINGTON PIKE INDEPENDENCE TWP
0555 PM TSTM WND DMG 1 E WOODROW 40.28N 80.35W
04/09/2015 WASHINGTON PA EMERGENCY MNGR
TREE BLOCKING AVELLA RD
&&
EVENT NUMBER PBZ1501654
EVENT NUMBER PBZ1501655
XXLocal storm report, Apr 9, 8:34 PM EDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
834 PM EDT THU APR 09 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0525 PM HAIL WEST POINT 40.71N 80.70W
04/09/2015 M2.75 INCH COLUMBIANA OH SOCIAL MEDIA
0625 PM TSTM WND DMG PLUM 40.50N 79.75W
04/09/2015 ALLEGHENY PA SOCIAL MEDIA
MULTIPLE TREES DOWN...SIDING RIPPED FROM APARTMENT
BUILDINGS
&&
EVENT NUMBER PBZ1501656
EVENT NUMBER PBZ1501657
FRIESThe office that day
Everything else NWS Pittsburgh, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 9, 8:03 PM EDT | Areal Flood Advisory | PBZ | Guernsey | 7 hr |
| Apr 9, 8:46 PM EDT | Flash Flood Warning | PBZ | Carroll, Guernsey, Harrison, Tuscarawas | 3 hr |
| Apr 9, 11:09 PM EDT | River Flood Warning | PBZ | Guernsey | 3 days |
| Apr 9, 11:09 PM EDT | River Flood Warning | PBZ | Tuscarawas | 4 days |
| Apr 9, 11:50 PM EDT | Areal Flood Advisory | PBZ | Carroll, Guernsey, Harrison, Tuscarawas | 11 hr |
| Apr 10, 2:59 AM EDT | Areal Flood Advisory | PBZ | Guernsey | 8 hr |
Nearby
Flash Flood Warnings in Ohio, 2015Every flash flood warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.